Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 6:34 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- May 27, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pulaski County, AR, Saline County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:40 PM CDT | Hail 0.75 | Sardis, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 27, 1:30 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 27 2001 MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK. (ZIEGENBEIN - MY LAST AFD/ZONES - RETIRING AFT@ER 32 YEARS) .LIT...NONE.
In the hours before
Special weather statement, May 27, 12:45 PM CDT, 5 hours 49 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SUN MAY 27 2001 ...SLIGHT RISK OF SEVERE WEATHER... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. A WARM FRONT ACROSS NORTHERN LOUISIANA IS EXPECTED TO MOVE A LITTLE TO THE NORTH TODAY...POSSIBLY REACHING INTO SOUTHERN OR CENTRAL ARKANSAS TONIGHT. IN ADDITION...A SERIES OF UPPER LEVEL LOWS WILL MOVE ACROSS THE AREA FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ARKANSAS THIS AFTERNOON FROM HEATING AND THE APPROACH OF ONE UPPER LEVEL LOW. THE BEST CHANCE OF THUNDERSTORMS WILL BE ALONG AND JUST NORTH OF THE WARM FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OUT OF THE STATE EARLY TONIGHT. ANOTHER UPPER LEVEL LOW TO THE WEST WILL CAUSE SEVERE THUNDERSTORMS TO DEVELOP IN KANSAS AND OKLAHOMA THIS AFTERNOON. THESE STORMS MAY MOVE INTO ARKANSAS FROM THE WEST TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT A FEW STORMS COULD CONTAIN LARGE HAIL. STORM SPOTTERS...EMERGENCY MANAGERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED ACROSS PARTS OF ARKANSAS THIS AFTERNOON OR TONIGHT. 45
Local storm report, May 27, 4:56 PM CDT, 1 hour 38 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301 NATIONAL WEATHER SERVICE LITTLE ROCK AR 456 PM CDT SUN MAY 27 2001 SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT. IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES... ARC045-053-085-117-119-145-280300- IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE ARC035-037-077-095-107-123-147-280300- IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES... ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND CROSS ARC023-280300- IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY... CLEBURNE ARC001-025-041-043-069-079-280300- IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES... LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA 46
Special weather statement, May 27, 5:10 PM CDT, 1 hour 24 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM... TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION... A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS... AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS. WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND WEST MEMPHIS...AND EAST OF CONWAY AND RISON. IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS. PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 32 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 46 min |
| May 27, 5:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| May 27, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.